Alert archive / Georgia / Frost Advisories in 2012
Frost Advisory 5, NWS Charleston, SC
NWS Charleston, SC issued this frost advisory at Nov 22, 2012, 6:57 PM EST for 8 counties in Georgia. It took effect at Nov 23, 2012, 3:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2012, 6:57 PM EST (23:57 UTC)
- In effect from
- Nov 23, 2012, 3:00 AM EST
- Expired
- Nov 23, 2012, 9:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Charleston, SC
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 80 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 12.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2226 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
766 WWUS72 KCHS 222357 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 657 PM EST THU NOV 22 2012 GAZ087-088-099>101-114-115-230800- /O.NEW.KCHS.FR.Y.0005.121123T0800Z-121123T1400Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON 657 PM EST THU NOV 22 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY. * LOCATIONS: THE RISK FOR SCATTERED FROST WILL BE GREATEST ALONG AND WEST OF A LINE EXTENDING FROM SPRINGFIELD TO CLAXTON TO REIDSVILLE. THIS INCLUDES...BUT IS NOT LIMITED TO...COMMUNITIES SUCH AS SYLVANIA...STATESBORO...MILLEN AND METTER. * TEMPERATURES: LOWS IN THE MID 30S. A FEW SHELTERED AND/OR LOW LYING AREAS COULD BRIEFLY DROP TO FREEZING JUST BEFORE SUNRISE FRIDAY. * TIMING: THE RISK FOR SCATTERED FROST WILL BE THE GREATEST BETWEEN 4 AM AND 8 AM FRIDAY. * IMPACTS: THE FROST MAY DAMAGE OR KILL SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
355 WWUS72 KCHS 230336 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1036 PM EST THU NOV 22 2012 GAZ087-088-099>101-114-115-231145- /O.CON.KCHS.FR.Y.0005.121123T0800Z-121123T1400Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON 1036 PM EST THU NOV 22 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY... * LOCATIONS: THE RISK FOR SCATTERED FROST WILL BE GREATEST ALONG AND WEST OF A LINE EXTENDING FROM SPRINGFIELD TO CLAXTON TO REIDSVILLE. THIS INCLUDES...BUT IS NOT LIMITED TO... COMMUNITIES SUCH AS SYLVANIA...STATESBORO...MILLEN AND METTER. * TEMPERATURES: LOWS IN THE MID 30S. A FEW SHELTERED AND/OR LOW LYING AREAS COULD BRIEFLY DROP TO FREEZING JUST BEFORE SUNRISE FRIDAY. * TIMING: THE RISK FOR SCATTERED FROST WILL BE THE GREATEST BETWEEN 4 AM AND 8 AM FRIDAY. * IMPACTS: THE FROST MAY DAMAGE OR KILL SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
604 WWUS72 KCHS 230828 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 328 AM EST FRI NOV 23 2012 GAZ116-118-137-138-140-SCZ048>052-231400- /O.EXA.KCHS.FR.Y.0005.000000T0000Z-121123T1400Z/ INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- INCLUDING THE CITIES OF...PEMBROKE...SAVANNAH...LUDOWICI... HINESVILLE...TOWNSEND...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON...JASPER...DANIEL ISLAND... NAVAL WEAPONS STATION CHARLESTON 328 AM EST FRI NOV 23 2012 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. * LOCATIONS: INLAND FROM U.S. HIGHWAY 17 ALONG COASTAL SOUTHEAST SOUTH CAROLINA AND IN SOUTHEAST GEORGIA. * TEMPERATURES: LOWS IN THE MID 30S. A FEW SHELTERED AND/OR LOW LYING AREAS COULD BRIEFLY DROP TO FREEZING JUST BEFORE SUNRISE. * TIMING: THE RISK FOR SCATTERED FROST WILL BE THE GREATEST PRIOR TO MID MORNING. * IMPACTS: THE FROST MAY DAMAGE OR KILL SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ GAZ087-088-099>101-114-115-231400- /O.CON.KCHS.FR.Y.0005.000000T0000Z-121123T1400Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON 328 AM EST FRI NOV 23 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * LOCATIONS: THE RISK FOR SCATTERED FROST WILL BE GREATEST ALONG AND WEST OF A LINE EXTENDING FROM SPRINGFIELD TO CLAXTON TO REIDSVILLE. THIS INCLUDES...BUT IS NOT LIMITED TO... COMMUNITIES SUCH AS SYLVANIA...STATESBORO...MILLEN...AND METTER. * TEMPERATURES: LOWS IN THE MID 30S. A FEW SHELTERED AND/OR LOW LYING AREAS COULD BRIEFLY DROP TO FREEZING JUST BEFORE SUNRISE. * TIMING: THE RISK FOR SCATTERED FROST WILL BE THE GREATEST PRIOR TO MID MORNING. * IMPACTS: THE FROST MAY DAMAGE OR KILL SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Nov 22, 3:57 PM EST, 3 hours earlier.
Area forecast discussion, Nov 22, 3:57 PM EST, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 357 PM EST THU NOV 22 2012 .SYNOPSIS... HIGH PRESSURE WILL BUILD OVER THE REGION THROUGH EARLY FRIDAY. A COLD FRONT WILL MOVE THROUGH THE REGION LATE FRIDAY INTO SATURDAY... WITH HIGH PRESSURE REBUILDING FROM THE WEST EARLY NEXT WEEK. ANOTHER COLD FRONT COULD IMPACT THE REGION BY THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... QUIET WEATHER CONDITIONS WILL PERSIST THROUGH TONIGHT AS DRY HIGH PRESSURE REMAINS THE DOMINANT WEATHER FEATURE OVER THE SOUTHEASTERN UNITED STATES. AN ENHANCED PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER LAND AND A LARGE LOW PRESSURE SYSTEM OVER THE WESTERN ATLANTIC WILL CONTINUE TO RESULT IN 15-20 MPH WIND GUSTS OVER SOUTH CAROLINA COUNTIES FOR THE NEXT HOUR OR TWO. EXPECT WINDS TO BECOME LIGHT THIS EVENING WITH DIURNAL HEAT LOSS. SKIES WILL REMAIN CLEAR TONIGHT...THUS SETTING UP FAVORABLE RADIATIONAL COOLING AS WINDS DECOUPLE EARLY. OVERNIGHT TEMPS WILL REACH THE MID 30S INLAND TO UPPER 30S AND LOWER 40S ALONG THE COAST. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... FRIDAY...A LOW AMPLITUDE RIDGE WILL BE SHIFTING RAPIDLY EAST OF THE AREA AS ANOTHER COLD FRONT APPROACHES FROM THE WEST. LOW LEVEL FLOW WILL VEER TO SOUTHWEST AHEAD OF THE FRONT DURING THE DAY WITH SUNNY SKIES. THE SOUTHWEST FLOW AND WEAK WARM ADVECTION SHOULD HELP TO PUSH MAX TEMPS TO AROUND 70 TO THE LOWER 70S OVER THE SOUTH AND INTERIOR. THE COLD FRONT IS EXPECTED TO MOVE ACROSS THE AREA BY LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING. MODEL CROSS SECTIONS INDICATE ONLY MARGINAL DEEP LAYER MOISTURE AND DYNAMICS WITH THIS FRONT. THUS...HAVE CONTINUED DRY FRONTAL PASSAGE. WINDS SHOULD STAY UP AT 5 TO 10 MPH THROUGH THE NIGHT FROM THE WEST AND THEN NW AS THE FRONT PUSHES THROUGH. THE COLD ADVECTION WILL BE TOO LATE IN THE NIGHT TO HAVE AN IMPACT ON THE MIN TEMPS...AND HAVE MAINTAINED MINS CLOSE TO GUIDANCE IN THE LOWER TO MID 40S. SATURDAY...THE COLD FRONT WILL BE EAST OF THE AREA WITH HIGH PRESSURE BUILDING IN FROM THE WEST. COLD ADVECTION WILL BE GOING THROUGH THE DAY WITH TEMPERATURES STRUGGLING TO REACH 60 MOST AREAS AND POSSIBLY VERY LOW 60S OVER THE SOUTH. SATURDAY NIGHT WILL BE ONE OF THE COLDEST NIGHTS OF THE SEASON. HIGH PRESSURE SHOULD SETTLE RIGHT OVER THE REGION WITH CLEAR SKIES AND LIGHT TO CALM WINDS. SHOULD BE A NEARLY IDEAL RADIATIONAL COOLING SETUP. HAVE NUDGED LOWS DOWN ANOTHER DEG OR SO...WITH UPPER 20S WELL INLAND AND AROUND FREEZING INTO THE INTERIOR COASTAL COUNTIES. SUNDAY...THE CENTER OF THE SURFACE RIDGE WILL SHIFT INTO THE ATLANTIC DURING THE DAY WITH ZONAL UPPER FLOW. LOW LEVEL FLOW WILL BE LIGHT BUT VEERING TO WSW. THIS SHOULD ALLOW TEMPS TO REBOUND BACK TO AROUND 60 MOST AREAS UNDER SUNNY SKIES...DESPITE A VERY COLD START. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... SURFACE HIGH PRESSURE WILL CONTINUE TO SHIFT INTO THE ATLANTIC EARLY NEXT WEEK...WHILE A SURFACE LOW SYSTEM SPINS UP OVER THE TENNESSEE VALLEY BY TUESDAY. TEMPERATURES EARLY IN THE WEEK WILL BE ON A WARMING TREND...PEAKING AROUND 70 DEGREES TUESDAY...AS THE REGION FALLS WITHIN THE WARM SECTOR OF THE DEVELOPING SYSTEM. THERE ARE QUITE A FEW INCONSISTENCIES REGARDING THE STRENGTH AND TRACK OF THE LOW PRESSURE AND ASSOCIATED COLD FRONT AMONG MEDIUM RANGE MODEL SOLUTIONS. HOWEVER...A GENERAL CONSENSUS IS THAT THE CENTER OF THE LOW WILL TRACK NORTHEAST AND PULL THE COLD FRONT THROUGH THE FORECAST AREA TUESDAY INTO EARLY WEDNESDAY. TIMING AND IMPACTS ARE STILL UNCERTAIN THIS FAR OUT...YET A BLEND OF MODEL SOLUTIONS SUGGEST THE BEST POTENTIAL FOR RAIN WILL BE ON TUESDAY. WILL THUS INDICATE INCREASING RAIN CHANCES FROM NORTHWEST TO SOUTHEAST TUESDAY AFTERNOON INTO TUESDAY NIGHT. EXPECT COOLER HIGH TEMPERATURES IN THE WAKE OF THE FRONT...GENERALLY REACHING ONLY THE MID 60S WEDNESDAY AND THURSDAY. DRY HIGH PRESSURE WILL THEN REBUILD FROM THE WEST LATER NEXT WEEK. && .AVIATION /21Z THURSDAY THROUGH TUESDAY/... VFR CONDITIONS WILL PREVAIL AT KCHS AND KSAV THROUGH 18Z FRIDAY. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS EXPECTED INTO EARLY NEXT WEEK. && .MARINE... HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE COASTAL WATERS FROM THE WEST TONIGHT WHILE A LARGE LOW PRESSURE SYSTEM REMAINS OVER THE WESTERN ATLANTIC. EXPECT AN IMPROVING TRENDS IN WINDS/SEAS THROUGH TONIGHT AS THE RIDGE AXIS OF HIGH PRESSURE SHIFTS OVER THE COASTAL WATERS. WITH THIS TREND IN PLACE...WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY FOR ALL NEARSHORE WATERS TONIGHT. SEAS WILL REMAIN IN SOLID ADVISORY CRITERIA OVER OUTER GEORGIA WATERS AS PERSISTENT NORTH/NORTHEAST WINDS AND A RESIDUAL NORTHEAST SWELL COMPONENT MAINTAIN SEAS BETWEEN 6-8 FT. THUS A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR GEORGIA WATERS BETWEEN 20-60 NM OFF THE GEORGIA COAST. FRIDAY THROUGH TUESDAY...A WEAK RIDGE OF HIGH PRESSURE WILL BE SHIFTING EAST OF THE AREA DURING THE DAY WITH NW WINDS BECOMING WEST GENERALLY 15 TO 20 KTS. WILL MAINTAIN THE SCA FOR THE OFFSHORE GA WATERS MAINLY DUE TO SEAS OF AROUND 6 FEET. BY SATURDAY...ANOTHER COLD FRONT WILL PUSH THROUGH THE AREA WITH NW WINDS INCREASING BACK TO AT LEAST 15 TO 20 KTS AND GUSTY WITH MARGINAL SCA CONDITIONS LIKELY OFFSHORE. WINDS AND SEAS ALREADY SETTLING BACK DOWN AGAIN BY SATURDAY NIGHT AND SUNDAY AS HIGH PRESSURE BUILDS OVER THE REGION. MAY FINALLY SEE THE END OF ANY HIGHLIGHTS OFFSHORE BY SATURDAY NIGHT AND SUNDAY. HIGH PRESSURE SHOULD PERSIST OVER THE REGION WITH WINDS AND SEAS BELOW ANY HIGHLIGHT LEVELS THROUGH MONDAY. BY TUESDAY...MODELS ARE SHOWING ANOTHER COLD FRONT APPROACHING FROM THE WEST WITH INCREASING SOUTHWEST FLOW...BUT CONDITIONS EXPECTED TO REMAIN BELOW HIGHLIGHT LEVELS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST SATURDAY FOR AMZ374. && SYNOPSIS... NEAR TERM...DPB SHORT TERM...RFM LONG TERM...79 AVIATION...DPB/RFM MARINE...DPB/RFM
Hazardous weather outlook, Nov 22, 3:48 PM EST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 348 PM EST THU NOV 22 2012 AMZ330-350-352-354-374-SCZ040-042>045-047-232100- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER- 348 PM EST THU NOV 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ087-088-099>101-114>119-137>141-SCZ048>052-232100- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 348 PM EST THU NOV 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FREEZING TEMPERATURES...VERY COLD TEMPERATURES ARE EXPECTED LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. TEMPERATURES COULD FALL BELOW FREEZING ACROSS INLAND AREAS WEST OF INTERSTATE 95. A FREEZE WATCH MAY EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
Nearby
Frost Advisories in Georgia, 2012Frost Advisories in South Carolina, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.